Hail, Sheridan
- When
- June 3, 3:45 PM MST
- Where
- Sheridan County, 9 mi S of White Clay
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.867, -102.533
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 12:57 PM MST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT THU JUN 3 2004 ...FORECAST FOCUS CONVECTION IN THE NEAR TERM... .NEAR TERM... CONVECTION HAS INITIATED OVER THE ROCKIES AND IS MOVING OUT ONTO THE EASTERN PLAINS OF COLORADO AND WYOMING. TDS ONLY IN THE MID 40S. BETTER TDS GOT HUNG UP BY CONVECTION OVER THE TX PANHANDLE. AFTERNOON HEATING HAS STEEPENED LAPSE RATES AND DEEP LAYER SHEAR SHOULD HELP TO INITIATE AT LEAST SOME SUPERCELLS. MOISTURE LIMITED IN FORECAST AREA. 250MB JET STREAK SHOULD GIVE SUFFICIENT LIFT ESPECIALLY TO THE WEST OF FORECAST AREA TO SUSTAIN PRECIPITATION TONIGHT. FAIRLY STRONG CAP OVER SOUTHWEST AND NORTHWEST FLOW ALOFT SHOULD ONLY GIVE SOUTHWEST ZONES BEST CHANCE AS CONVECTION THAT DOES DEVELOP SHOULD MOVE SOUTHEAST INTO DEEPER MOISTURE. FRIDAY STRONG SOUTHERLY FLOW SHOULD ALOW MOITURE TO STREAM NORTH OVERNIGHT WITH TDS PROGGED IN THE MID 50S TO LOW 60S ACROSS THE FORECAST AREA BY FRIDAY AFTERNOON. WITH RIDGE BUILDING IN TEMPERATURES RISING INTO THE 90S STEEP LAPSE RATES WILL CONTINUE ACROSS THE FORECAST AREA WITH VERY LITTLE CINH OVER THE PANHANDLE AS 700MB WAVE MOVES INTO THE AREA. 700MB TROUGH WILL HANG OVER EASTERN PORTIONS OF THE FORECAST AREA THROUGH SATURDAY AFTERNOON WITH CONVECTION CONTINUING. 12Z AND 18Z META RUNS VERY CONSISTENT WITH THIS FEATURE. 0-6KM SHEAR QUITE IMPRESSIVE ESPECIALLY OVER SOUTHWEST ZONES BEFORE MIDNIGHT FRIDAY NIGHT. WEAK HIGH PRESSURE BUILDING IN SUNDAY IN ADVANCE OF NEXT TROUGH ALONG THE FRONT RANGE. .LONG TERM... MODELS IN FAIR AGREEMENT ON EXTENDED WITH ECMWF AND UKMET SLIGHTLY FASTER AND NOT AS STRONG WITH SYSTEMS MOVING THROUGH. WITH GFS SLOWING CLOSED LOW OVER WESTERN PLAINS OF CANADA AND MORE PRONOUNCED HEIGHTS RISE OVER FORECAST AREAAGOOD WAA WARM FRONT WELL INTO THE DAKOTAS HAVE BUMPED UP TEMPS ON MONDAY TUESDAY. GULF CLOSED THRUOUGH THIS TIME PERIOD HAVE DECREASED POPS FOR THE SAME PERIOD. BOUNDARY OVER THE DAKOTAS SUBJECT TO DRIFTING NORTH AND SOUTH WEDNESDAY THROUGH THURSDAY TIME FRAME. IF GFS TREND CONTINUES TO SLOW AND DEEPEN TROUGH OVER WESTERN CONUS PRECIP FORECAST WILL HAVE TO BE ADJUSTED SO ONLY SCHC INDICATED IN THE POPS. && .SYNOPSIS... AT H5 TROUGHING OFF OF THE PACIFIC NORTHWEST COAST WITH WEAK RIDGING THROUGH THE WESTERN CONUS...A CLOSED LOW OVER EASTERN CANADA WITH A TROUGH THROUGH EASTERN SEABOARD AND AN OPEN WAVE OVER MISSOURI. FORECAST AREA IN A WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE HIGH PRESSURE FROM MINNESOTA SOUTHWEST INTO NORTHERN NEW MEXICO...SURFACE LOW PRESSURE ALONG THE PACIFIC COAST EXTENDING THROUGH THE DESERT SOUTHWEST INTO NORTHERN MEXICO. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT THU JUN 3 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-041200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 315 PM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WILL DEVELOP ACROSS THE NEBRASKA PANHANDLE AND THEN MOVE SOUTHEAST INTO PORTIONS OF WESTERN NEBRASKA TONIGHT. AN UPPER LEVEL DISTURBANCE SWINGING ACROSS WYOMING WILL ENCOUNTER MOISTURE STREAMING NORTHWARD AHEAD OF A LOW PRESSURE SYSTEM TO INITIATE THUNDERSTORM DEVELOPMENT. THE STORMS WILL SLOWLY DIMINISH TONIGHT AS THEY SLIDE SOUTHEAST INTO MORE STABLE AIR ACROSS WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH THE MAIN THREAT OF SEVERE WEATHER BEING LARGE HAIL AND STRONG WIND GUSTS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE. LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS THE NEBRASKA PANHANDLE ENHANCING THE TRANSPORT OF MOISTURE INTO THE AREA BY SOUTHERLY WINDS. AFTERNOON HEATING COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL CREATE AN INCREASINGLY UNSTABLE ATMOSPHERE. THE STORMS WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE IN THE WESTERN UNITED STATES KEEPS SURFACE LOW PRESSURE AND A SEMISTATIONARY FRONT IN PLACE ACROSS THE CENTRAL PLAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND FRIDAY NIGHT. DDB
The Rapid City radar (KUDX), 142 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405789, 5405790, 5405791.